Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 197, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 6, 2005, 1:57 AM EST for 8 counties in Indiana. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2005, 1:57 AM EST (06:57 UTC)
- Expired
- Nov 6, 2005, 3:00 AM EST
- In force
- 63 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clay County, IN, Daviess County, IN, Greene County, IN, Knox County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 1:59 AM EST | TSTM WND DMG | Center Point, IN | TREES DOWN |
| Nov 6, 2:30 AM EST | HAIL 0.88 | Gosport, IN | DIME TO NICKEL SIZE HAIL |
| Nov 6, 2:35 AM EST | TSTM WND DMG | 2 N Spencer, IN | TREE LIMBS DOWN THROUGHOUT THE COUNTY |
| Nov 6, 2:45 AM EST | TSTM WND DMG | 5 Sw Martinsville, IN | TREES DOWN IN THE WAKELAND AND PLANO AREA. |
| Nov 6, 2:45 AM EST | TSTM WND GST 62 | Worthington, IN | |
| Nov 6, 2:55 AM EST | TSTM WND DMG | Vincennes, IN | TREE DOWN ACROSS MONTY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 10:30 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 060657
SVRIND
INC021-027-055-083-105-109-119-153-060800-
/O.NEW.KIND.SV.W.0197.051106T0657Z-051106T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
157 AM EST SUN NOV 6 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MORGAN COUNTY IN CENTRAL INDIANA
WESTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA
THIS INCLUDES THE CITY OF BLOOMINGTON
NORTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA
GREENE COUNTY IN SOUTHWEST INDIANA
NORTH CENTRAL KNOX COUNTY IN SOUTHWEST INDIANA
THIS INCLUDES THE CITY OF VINCENNES
SOUTHEASTERN SULLIVAN COUNTY IN SOUTHWEST INDIANA
SOUTHEASTERN CLAY COUNTY IN WEST CENTRAL INDIANA
OWEN COUNTY IN WEST CENTRAL INDIANA
* UNTIL 300 AM EST
* AT 156 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DUGGER...OR ABOUT 28 MILES SOUTH OF TERRE HAUTE...AND MOVING
NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WORTHINGTON AROUND 205 AM EST
CLAY CITY AROUND 210 AM EST
SPENCER AROUND 220 AM EST
STINESVILLE AROUND 225 AM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3945 8705 3863 8755 3906 8657 3941 8639
3947 8636
$$
KOCH1 follow-up statement
000
WWUS53 KIND 060742
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 AM EST SUN NOV 6 2005
INC021-027-055-083-105-109-119-153-060800-
/O.CON.KIND.SV.W.0197.000000T0000Z-051106T0800Z/
CLAY-DAVIESS-GREENE-KNOX-MONROE-MORGAN-OWEN-SULLIVAN-
240 AM EST SUN NOV 6 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EST
FOR NORTHERN DAVIESS...NORTH CENTRAL KNOX...GREENE...SOUTHEASTERN
SULLIVAN...WESTERN MONROE...OWEN...SOUTHEASTERN CLAY AND SOUTHERN
MORGAN COUNTIES...
AT 236 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE IN A LINE
FROM PARAGON...OR ABOUT 20 MILES NORTH OF BLOOMINGTON...TO ABOUT 10
MILES SOUTHWEST OF VINCENNES. THEY WERE MOVING NORTHEAST AT 60 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY
MORNING FOR WESTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA.
LAT...LON 3937 8701 3863 8755 3906 8657 3941 8639
3947 8636
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 12:20 PM EST, 13 hours 37 minutes earlier.
Area forecast discussion, Nov 5, 12:20 PM EST, 13 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1220 PM EST SAT NOV 5 2005 .DISCUSSION...FCST FOCUS REMAINS ON POTENTIAL FOR WIDESPREAD SEVERE WEATHER EVENT TONIGHT. ALL MODELS IN GENERAL AGREEMENT ON HANDLING OF APPROACHING SYSTEM THROUGH SUNDAY. NO SIG ERRORS NOTED AND WILL USE A BLEND BEYOND 12 HRS FOR TEMPS. MAJOR STORM SYSTEM NOW DEVELOPING ACROSS THE CENTRAL U.S. MAIN UPPER WAVE IS MOVING INTO THE FRONT RANGE OF THE ROCKIES. THIS IS INDUCING PRESSURE FALLS WITH SFC LOW NOW LOCATED ACROSS SE KS. PRESSURE RISES ACROSS KS SHOULD FORCE THIS LOW NE INTO CENTRAL MO BY LATER THIS AFTERNOON. MID-UPPER LEVEL FORCING/DIVERGENCE ALREADY INCREASING ACROSS THE REGION. ELEVATED STORMS HAVE DEVELOPED WITHIN REGION OF DEEP ASCENT ACROSS IL BUT DESPITE STRONG EFFECTIVE SHEAR THEY HAVE BEEN UNABLE TO REMAIN ORGANIZED. EXPECT MAIN EVENT TO OCCUR AFTER DARK AS MID-UPPER JET STREAK DEVELOPS ON FRONT SIDE OF THE UPPER TROUGH. STRENGTH OF WIND FIELDS WHICH INCLUDES 50-60KTS AT 850MB AHEAD OF THE COLD FRONT ALONG WITH DEEP LAYER/EFFECTIVE SHEAR IN EXCESS OF 40KTS POINTS TOWARD THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND PERHAPS HAIL. BEST GUESS ON TIMING IS 9 PM TO 4 AM...HOWEVER ONCE A LINE FORMS EXPECT THE FORWARD SPEED 45 TO 55 KTS TO MAKE ANY MODEL FCST MUCH TOO SLOW. THAT SAID, EXPECT LINE OF MOVE OUT OF THE CWA BY 12Z WITH WINDY CONDS THEREAFTER AS INTENSE ISALLOBARIC/PRESSURE RISES HIT THE AREA THROUGH MID MORNING. ANOTHER STRONG SYSTEM IS STILL FORECAST TO IMPACT THE AREA BY TUES-WEDS. EXPECT GULF MOISTURE THAT IS BROUGHT NORTHWARD TODAY/TONIGHT WILL RETURN MORE QUICKLY WITH SECOND SYSTEM SO PRECIP CHCS BY TUES LOOKS GOOD. FAVOR THE GFS SOLUTION FOR MID-LATE WEEK BUT PERHAPS NOT AS COLD/AMPLIFIED OF A SOLUTION. IN A NUTSHELL, ONE MAJOR WEATHER EVENT TONIGHT AND ANOTHER SYSTEM BY MID WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CO
Hazardous weather outlook, Nov 5, 3:20 PM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 PM EST SAT NOV 5 2005 INZ021-028>031-035>049-051>057-060>065-067>072-061030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 320 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. WEATHER HAZARDS EXPECTED: CLOUD TO GROUND LIGHTNING DAMAGING WINDS LARGE HAIL ISOLATED TORNADOES AREAS AFFECTED AND TIMING: ALL OF CENTRAL INDIANA MAINLY AFTER MIDNIGHT. DISCUSSION: SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, MAINLY NORTH OF INTERSTATE 70. HOWEVER THE THREAT FOR SEVERE WEATHER WILL REMAIN LOW WITH THIS ACTIVITY. A LINE OF SEVERE THUNDERSTORMS WILL DEVELOP ACROSS ILLINOIS AFTER 9 PM. THIS LINE OF STORMS WILL MOVE EAST AT 50 MPH ACROSS CENTRAL INDIANA AFTER MIDNIGHT. THIS LINE WILL PRODUCE DAMAGING STRAIGHT LINE WINDS. ALTHOUGH THE MAIN THREAT WILL BE WIDESPREAD DAMAGING STRAIGHT LINE WINDS...THE INTENSITY OF THE WINDS BOTH NEAR THE SURFACE AND THROUGH THE ATMOSPHERE DOES INDICATE THE POTENTIAL FOR AN ISOLATED TORNADO. AGAIN...THIS IS A VERY STRONG STORM SYSTEM THAT WILL BRING WIDESPREAD DAMAGING WINDS TO CENTRAL INDIANA LATE TONIGHT. WE URGE RESIDENTS OF CENTRAL INDIANA TO STAY ABREAST OF THE CHANGING WEATHER SITUATION THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AFTER THE COLD FRONT PASSES...WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH SUNDAY MORNING WITH GUSTS TO BETWEEN 35 AND 40 MPH POSSIBLE. WINDS WILL DIMINISH AFTER NOON ON SUNDAY. ANOTHER COLD FRONT CROSSING THE AREA ON WEDNESDAY WILL BRING A CHANCE OF THUNDERSTORMS. AT THIS POINT...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED AFTER MIDNIGHT TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON/CO
In the hours before
Local storm report, Nov 6, 1:48 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
148 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG COVINGTON 40.14N 87.39W
11/06/2005 FOUNTAIN IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0135 AM TSTM WND GST 11 SW LAFAYETTE 40.30N 87.02W
11/06/2005 59 MPH TIPPECANOE IN AMATEUR RADIO
0135 AM TSTM WND GST NORTH TERRE HAUTE 39.54N 87.36W
11/06/2005 60 MPH VIGO IN AMATEUR RADIO
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:13 AM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 42 min |
| Nov 6, 1:18 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 42 min |
| Nov 6, 1:39 AM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 36 min |
| Nov 6, 1:45 AM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 40 min |
| Nov 6, 1:54 AM EST | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Morgan, Parke, Putnam | 66 min |
| Nov 6, 2:22 AM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Tipton | 44 min |
| Nov 6, 2:26 AM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Johnson, Marion, Morgan and 1 more | 62 min |
| Nov 6, 2:42 AM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Rush, Shelby | 63 min |
| Nov 6, 2:59 AM EST | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Johnson, Knox, Monroe and 2 more | 61 min |
| Nov 6, 3:11 AM EST | Tornado Warning | IND | Daviess, Greene, Knox, Monroe, Owen, Sullivan | 49 min |
| Nov 6, 3:25 AM EST | Wind Advisory | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Hancock and 10 more | 11 hr |
| Nov 6, 3:32 AM EST | Severe Thunderstorm Warning | IND | Henry, Randolph | 43 min |
| Nov 6, 3:43 AM EST | Tornado Warning | IND | Greene, Monroe, Owen | 37 min |
| Nov 6, 4:04 AM EST | Tornado Warning | IND | Brown, Monroe | 26 min |
| Nov 6, 5:21 AM EST | Severe Thunderstorm Warning | IND | Rush | 21 min |
| Nov 6, 5:55 AM EST | Severe Thunderstorm Warning | IND | Randolph | 20 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.